Missouri, 2010

Hail and Damaging Winds in Missouri, June 18, 2010

June 18, 2010 · NWS EAX · 11 events in 6 counties and zones

Severe thunderstorms rolled across the area, mainly along and east of I-35 and north of the Missouri River, during the evening hours into the early morning hours, of June 18th and 19th, 2010.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Severe thunderstorms rolled across the area, mainly along and east of I-35 and north of the Missouri River, during the evening hours into the early morning hours, of June 18th and 19th, 2010.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 18, 6:24 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 18, 6:24 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT FRI JUN 18 2010

.UPDATE...

EVENING ADJUSTMENT TO THE FORECAST...MOSTLY TO TRIM POP COVERAGE FOR
THE FIRST SIX HOURS...AND LIMIT POPS TO LESS THAN 40% AFTER MIDNIGHT.
EVENING ACTIVITY NEAR THE IOWA BORDER IS NOT HAVING ANY SUCCESS
CONGEALING INTO A LINER SYSTEM THAT WILL PUSH SOUTH DEEPER INTO
MISSOURI. LACK OF LOW LEVEL CONVERGENCE...OR ANY SEMBLANCE OF A
SHORTWAVE ALOFT...SEEMS TO HAVE LIMITED THE STORMS TO MOSTLY BEING
NORTH OF THE MISSOURI BORDER...WERE THE CAP IS A LITTLE WEAKER AND
SHEAR IS BETTER. LATE TONIGHT STORM ACTIVITY MIGHT GET GOING BACK
AGAIN IN THE WARM AIR ADVECTION ZONE...WHERE THE NOSE OF THE LOW
LEVEL JET AND LINGERING COLD FRONT INTERSECT IN NORTH CENTRAL
KANSAS/SOUTH CENTRAL NEBRASKA. IF THAT CONVECTION GETS GOING...
THOUGHTS ARE IT WOULD MOVE EAST DURING THE MORNING HOURS OF SATURDAY.
SO HAVE KEPT CHANCE POPS THROUGH THE EARLY MORNING HOURS FOR NOW.

CUTTER

&&

.DISCUSSION...

/411 PM CDT FRI JUN 18 2010/

SHORT TERM (TONIGHT THROUGH SATURDAY)...

EARLY MORNING CONVECTIVE COMPLEX...THAT MOVED EAST THROUGH IOWA
TODAY...PUT OUT A NICE BOUNDARY ACROSS THE FAR NORTHERN REACHES OF
MISSOURI THIS MORNING. HOWEVER...CONTINUED DEEP LAYER SOUTHERLY WINDS
AHEAD OF A COLD FRONT...CURRENTLY RESIDING JUST OFF THE FAR NORTHWEST
TIP OF MISSOURI FROM SOUTHWEST TO NORTHEAST...HAS PUSHED THAT
BOUNDARY UP INTO IOWA. VISIBLE SATELLITE IMAGERY INDICATES THAT THE
OUTFLOW BOUNDARY NOW TAILS BACK...AND IS INTERSECTING THE
FRONT...SOMEWHERE JUST TO THE SOUTH OF OMAHA. AGITATED CUMULUS CLOUDS
ACROSS SOUTHEAST NEBRASKA INDICATE THAT THE VERY WARM AND MOIST AIR
IN THE WARM SECTOR IS TRYING TO BREAK WHAT LITTLE CAP WAS SHOWN TO BE
IN PLACE BY THE 18Z SOUNDINGS FROM TOPEKA AND OMAHA. GIVEN LATEST RUC
ANALYSIS FROM SPC...MLCAPE VALUES ARE TIPPING THE SCALES AT AROUND
4000 J/KG. AFTERNOON WATER VAPOR IMAGERY SHOWS A RATHER LARGE FETCH
OF DRY AIR ALOFT ADVECTING INTO THE LOWER MISSOURI RIVER VALLEY
THANKS TO THE PERSISTENT SOUTHWEST FLOW AND DRY DESERT SOUTHWEST.

MODEL PREFERENCE IS NON-EXISTENT AS ALL THE MODELS HAVE BEEN HAVING
A DIFFICULT TIME PINNING DOWN ANY OF THE CONVECTIVE DETAILS OVER
RECENT DAYS. THEREFORE...FORECAST METHODOLOGY FOR TODAY THROUGH SATURDAY
IS BASED ON WHERE THE BOUNDARIES ARE...AND ARE EXPECTED TO BE...AND
GENERAL SYNOPTIC FEATURES. THIS RESULTS IN A RATHER LOW CONFIDENCE
FORECAST AFTER ABOUT THE FIRST 6 HOURS.

FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY
EVENING...CONVECTION MIGHT START FIRING IN SOUTHEAST NEBRASKA NEAR
THE INTERSECTION OF THE FRONT AND OLD OUTFLOW BOUNDARY. WITH AMPLE
INSTABILITY TO TAP...THUNDERSTORMS SHOULD BE ABLE TO RAMP UP TO
SEVERE LEVELS RATHER QUICKLY...WITH SUFFICIENT SHEAR NORTH OF THE IOWA
BORDER TO ALREADY JUSTIFY A TORNADO WATCH...NORTH OF OUR FORECAST
AREA. BIG ISSUES WITH THIS IDEA THOUGH IS THE LACK OF GOOD LOW LEVEL
CONVERGENCE...AS SURFACE WINDS AND LOW LEVEL SHEAR ARE RATHER WEAK
GIVEN FLOW AROUND A WEAK SURFACE LOW IN NORTHEAST KANSAS/ SOUTHEAST
NEBRASKA...AND NO INITIATING UPPER LEVEL SHORTWAVE TO BE SEEN ON WATER
VAPOR. SO...WHILE ITS NOT A SURE THING...HAVE STILL LEANED THE
FORECAST TOWARDS EXPECTATION OF A LINE OF THUNDERSTORMS MOVING INTO
THE NORTHWEST CORNER FROM NEBRASKA...AND SPREADING EAST AND SOUTH
AFTER 00Z TONIGHT. EXPECT ANY STORMS THAT DEVELOP TO HAVE A HARD
TIME LASTING...OR MAKING IT...SOUTH OF THE MISSOURI RIVER AS SHEAR
SOUTH OF THE IOWA BORDER IS VERY POOR...AND AN EML SHOULD CAP THIS
REGION OFF. ANY STORMS THAT DO MAKE IT INTO OUR FORECAST AREA SHOULD
BE ACCOMPANIED BY A THREAT OF DAMAGING WINDS...GIVEN DRY AIR
ALOFT...AND HEAVY RAIN AS PRECIPITABLE WATER VALUES ARE ABOVE 1.5
INCHES.

FOR SATURDAY...IF ANYTHING CAN GET GOING TONIGHT...THERE MIGHT BE
LINGERING ACTIVITY ACROSS THE REGION DURING THE MORNING HOURS OF
SATURDAY. HOWEVER...THE CHANCE POPS ACROSS THE AREA FOR SATURDAY ARE
MOSTLY BASED ON THE IDEA OF ANY RESIDUAL OUTFLOW BOUNDARY THAT
MIGHT HAVE SETTLED ACROSS THE REGION OVERNIGHT THANKS TO ANY
CONVECTION OR THE FRONT. ANOTHER HOT AND HUMID DAY WILL PREVAIL
SATURDAY PROVIDING PLENTY OF FUEL FOR THUNDERSTORMS IF THEY CAN GET
GOING.

CUTTER

MEDIUM RANGE (SUNDAY THROUGH FRIDAY)...

BY SUN MORNING...AN AREA OF LOW PRESSURE WILL STILL BE SITUATED OVER
WESTERN KS...WITH A WARM FRONT EXTENDING EASTWARD OVER THE IA/MO
BORDER. CAN EXPECT PRECIP TO FORM NORTH OF THIS BOUNDARY THROUGH THE
EVENING HOURS. STILL SOME UNCERTAINTY REGARDING THE LOCATION OF THIS
FRONT. GFS AND NAM PUTTING THE FRONT OVER SOUTHERN IA...WHILE THE
ECMWF AND GEM SHOW THE FRONT SAGGING FURTHER SOUTHWARD OVER NORTHERN
MO. IF THE PATTERN PANS OUT LIKE THE ECMWF/GEM...COULD SEE SOME
SCATTERED PRECIP MOVING ACROSS EXTREME NORTHERN MO...AND THE PRECIP
COULD LINGER INTO MON. THIS PATTERN WILL REMAIN FAIRLY CONSISTENT
THROUGH TUES...BEFORE A MORE ZONAL-LIKE FLOW SETS UP WITH A WEAK
RIDGE DEVELOPING OVER THE CENTRAL CONUS. FOR THE REMAINDER OF THE
EXTENDED...MODELS ARE PICKING UP ON A FEW WAVES OVER THE NORTHERN
AND CENTRAL PLAINS...WITH SOME POTENTIALLY CLIPPING THE NORTHERN
CWA. HOWEVER...BETWEEN THE UNCERTAINTY AMONGST THE MODELS AND THE
INCONSISTENCY BETWEEN CONSECUTIVE MODEL RUNS...HAVE KEPT POPS AT
ONLY SLIGHT CHANCES FOR EXTREME NORTHERN MO DURING THE LATTER HALF
OF THE PERIOD.

TEMPERATURES WILL BE A MAIN FOCUS FOR THE EXTENDED PERIOD.
CURRENTLY EXPECTING TEMPS TO REACH INTO THE UPPER 80S AND LOW/MID
90S FOR MUCH OF THE WEEK...WITH HEAT INDICES NEAR 100 DEGREES
POSSIBLE FOR THE SOUTHERN HALF OF THE CWA.

ACH

&&

.AVIATION...

FOR THE 00Z TAFS...EARLIER THOUGHTS ON CONVECTIVE INITIATION IN
SOUTHEAST NEBRASKA DID NOT WORK OUT SO WELL. INITIATION IS GOING ON A
TOUCH FARTHER EAST...AND AS A RESULT CONVECTION IS NO LONGER EXPECTED
TO REACH THE KANSAS CITY TERMINALS OVERNIGHT. HAVE LEFT VICINITY
THUNDER IN THE KSTJ TERMINAL FARTHER NORTH...BUT EVEN THAT ACTIVITY
LOOKS LIKE IT WILL SHIFT EAST QUICKLY THIS EVENING. OTHERWISE...
WITHOUT THE CONVECTION TO PUSH A SURFACE BOUNDARY SOUTH HAVE STEERED
WINDS BACK TO A PREVAILING SOUTHERLY DIRECTION OVERNIGHT WITH
SOUTHEAST WINDS DURING THE DAY SATURDAY. DO HAVE SOME THOUGHTS THAT
CONVECTION MIGHT TRY TO DEVELOP ACROSS THE TERMINALS TOMORROW IN THE
HEAT OF THE AFTERNOON...BUT AT THIS TIME BELIEVE WE HAVE NO SKILL IN
ACTUALLY FORECASTING THAT...SO WILL LEAVE FORECAST DRY FOR NOW.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 18, 6:08 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT FRI JUN 18 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-200015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
708 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

ONGOING CONVECTION IN FAR NORTHERN MISSOURI WILL SLOWLY PUSH EAST
THROUGH THE EVENING HOURS. MOST ACTIVITY IS EXPECTED TO REMAIN NEAR
AND NORTH OF THE IOWA BORDER...THOUGH THESE STORMS MAY AFFECT AREAS
IN THE NORTHERN MOST TWO TIERS OF COUNTIES OF NORTH CENTRAL AND
NORTHEAST MISSOURI THROUGH MIDNIGHT. MAIN THREATS WITH ANY STORMS
THAT OCCUR SOUTH OF THE IOWA BORDER WILL BE FROM DAMAGING WINDS AND
HEAVY RAIN.

OTHERWISE...LATE TONIGHT THUNDERSTORM ACTIVITY MAY TAKE OFF AGAIN
ACROSS NORTH CENTRAL KANSAS/SOUTH CENTRAL NEBRASKA AND MOVE EAST
DURING THE EARLY MORNING HOURS. POTENTIAL FOR THIS TO OCCUR APPEARS LOW
AT THIS TIME...BUT THERE IS THE POTENTIAL. ONCE AGAIN...MAIN THREAT
WITH ANY THUNDERSTORMS THAT MOVE THROUGH WILL BE FROM DAMAGING WINDS
AND HEAVY RAIN.

MINOR TO MODERATE RIVER FLOODING IS OCCURRING OR IS FORECAST ALONG
SEVERAL RIVERS IN THE OUTLOOK AREA. PLEASE SEE THE APPROPRIATE FLOOD
WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAY BE ONGOING SATURDAY MORNING ACROSS THE OUTLOOK
AREA...DISSIPATING BY MID-MORNING IF THEY ARE STILL IN THE REGION.
OTHERWISE...WARM AND MUGGY CONDITIONS WILL CONTINUE SATURDAY WITH
TEMPERATURES EXPECTED TO REACH THE LOWER 90S AND AFTERNOON HEAT
INDICES AROUND 100 DEGREES.

A NEARLY STATIONARY FRONT WILL TAKE UP RESIDENCE FROM SOUTHERN
NEBRASKA AND NORTHERN KANSAS EAST TO SOUTHERN IOWA AND NORTHERN
MISSOURI SATURDAY THROUGH TUESDAY. A SERIES OF WEAK UPPER LEVEL
DISTURBANCES MAY TRIGGER PERIODIC ROUNDS OF THUNDERSTORMS SATURDAY
THROUGH TUESDAY IN THE VICINITY OF THE BOUNDARY...MAINLY IN NORTHERN
MISSOURI ALONG AND NORTH OF ROUTE 36. SEVERE WEATHER WILL BE POSSIBLE
ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL.

OUTSIDE OF THUNDERSTORM ACTIVITY...VERY WARM AND HUMID CONDITIONS
WILL CONTINUE INTO EARLY NEXT WEEK. TEMPERATURES IN THE 90S COMBINED
WITH HIGH RELATIVE HUMIDITIES WILL PRODUCE HEAT INDICES AROUND 100.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING...BUT MAY BE
REQUIRED SATURDAY OR SUNDAY IN AREAS NEAR THE IOWA BORDER.

CUTTER

In the hours before

Special weather statement, Jun 18, 7:38 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT FRI JUN 18 2010

MOZ002>005-190215-
GENTRY MO-HARRISON MO-NODAWAY MO-WORTH MO-
838 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NODAWAY...NORTHWESTERN
HARRISON...NORTHERN GENTRY AND SOUTHEASTERN WORTH COUNTIES UNTIL 915
PM CDT...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF GRANT CITY TO GRANT CITY TO 7 MILES SOUTHWEST OF GRANT CITY TO
RAVENWOOD...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS MAY
BE CAPABLE OF PRODUCING VERY WEAK FUNNEL CLOUDS ALOFT AS THEY REMAIN
TIED TO A WEAK COLD FRONT.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EAGLEVILLE...NEW HAMPTON...WORTH...ALLENDALE...HATFIELD...DENVER...
  GENTRY AND MARTINSVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4037 9401 4025 9419 4030 9471 4043 9458
      4058 9435 4058 9384
TIME...MOT...LOC 0137Z 291DEG 18KT 4056 9419 4047 9432
          4040 9447 4033 9460

31
Special weather statement, Jun 18, 7:45 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CDT FRI JUN 18 2010

MOZ006-007-190230-
MERCER MO-PUTNAM MO-
845 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PUTNAM AND NORTHEASTERN
MERCER COUNTIES UNTIL 930 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF SEYMOUR...OR 17 MILES
NORTHWEST OF UNIONVILLE...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UNIONVILLE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 9272 4056 9270 4043 9273 4049 9346
      4058 9339 4059 9272
TIME...MOT...LOC 0145Z 272DEG 33KT 4058 9328

DUX
Special weather statement, Jun 18, 8:15 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT FRI JUN 18 2010

MOZ002>007-012-190300-
ANDREW MO-GENTRY MO-HARRISON MO-MERCER MO-NODAWAY MO-PUTNAM MO-WORTH
MO-
915 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM...
SOUTHEASTERN NODAWAY...MERCER...HARRISON...GENTRY...NORTHEASTERN
ANDREW AND SOUTHEASTERN WORTH COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMONI TO 7 MILES
WEST OF EAGLEVILLE TO STANBERRY TO 10 MILES NORTHEAST OF FILLMORE...
AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.  THESE STORMS REMAIN ANCHORED TO A VERY WEAK
FRONT...WHICH MAY ALLOW FOR THE BRIEF FORMATION OF VERY WEAK AND
VERY SMALL FUNNEL CLOUDS AS NEW STORMS DEVELOP ALONG THE LINE.
WINDS IN THESE SMALL FUNNEL CLOUDS WILL BE VERY WEAK AND IN MOST
CASES WILL STAY ABOVE THE GOUND.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  STANBERRY...ALBANY...BETHANY...EAGLEVILLE...RIDGEWAY...
  CAINSVILLE...NEW HAMPTON...MERCER...PRINCETON...GUILFORD...
  BLYTHEDALE...MARTINSVILLE...FORD CITY...DARLINGTON...SOUTH
  LINEVILLE...MOUNT MORIAH AND POWERSVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4013 9411 4014 9422 4008 9422 4007 9426
      4011 9498 4057 9411 4059 9308
TIME...MOT...LOC 0211Z 265DEG 35KT 4057 9389 4044 9407
          4026 9449 4015 9482

DUX
Local storm report, Jun 18, 9:01 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     FUNNEL CLOUD     3 N KING CITY           40.09N 94.52W
06/18/2010                   GENTRY             MO   LAW ENFORCEMENT

            FUNNEL CLOUD OBSERVED ON HIGHWAY 169...3 MILES NORTH OF
            KING CITY.

&&

GAMIS
Special weather statement, Jun 18, 9:05 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT FRI JUN 18 2010

MOZ007-008-016-017-190345-
ADAIR MO-PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
1005 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHUYLER...SOUTHEASTERN
PUTNAM...EASTERN SULLIVAN AND ADAIR COUNTIES UNTIL 1045 PM CDT...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
QUEEN CITY TO 7 MILES NORTHWEST OF NOVINGER TO GREEN CITY...AND
MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KIRKSVILLE...QUEEN CITY...NOVINGER...GREENTOP...BRASHEAR...
  WORTHINGTON...MILLARD...KIRKSVILLE REGIONAL AND GIBBS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4005 9237 4022 9298 4052 9271 4046 9235
      4025 9235
TIME...MOT...LOC 0306Z 287DEG 27KT 4044 9269 4031 9276
          4021 9292

DUX
Special weather statement, Jun 18, 9:31 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 PM CDT FRI JUN 18 2010

MOZ004-005-013>015-022-023-190415-
CALDWELL MO-DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON
MO-LIVINGSTON MO-
1031 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON...
SOUTHEASTERN GENTRY...GRUNDY...DAVIESS...NORTHWESTERN LIVINGSTON...
NORTHERN CALDWELL AND NORTHERN DEKALB COUNTIES UNTIL 1115 PM CDT...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
SPICKARD TO GILMAN CITY TO PATTONSBURG TO 8 MILES NORTHEAST OF
MAYSVILLE...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TRENTON...GALLATIN...HAMILTON...PATTONSBURG...JAMESPORT...
  WEATHERBY...SANTA ROSA...BRIMSON...TINDALL...WINSTON...JAMESON...
  ALTAMONT...KIDDER AND LAREDO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4005 9337 3998 9337 3986 9378 3971 9405
      3997 9451 4011 9425 4026 9374
TIME...MOT...LOC 0332Z 291DEG 22KT 4019 9370 4015 9385
          4008 9410 3998 9426

DUX

The radar

The Pleasant Hill radar (KEAX), 141 km away, was scanning. The volume nearest the first event began at 03:33 UTC.

Open the radar archive at this moment

Event by event

8 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Daviess

When
June 18, 9:33 PM CST
Where
Daviess County, 1.74 mi NE of Pattonsburg
Measured
0.75 in hail
Reported by
Public
Coordinates
40.070, -94.110

Thunderstorm Wind, De Kalb

When
June 18, 10:01 PM CST
Where
De Kalb County, 1.06 mi E of Amity
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.870, -94.430

Thunderstorm winds were estimated up to 60 mph.

Hail, Sullivan

When
June 18, 10:10 PM CST
Where
Sullivan County, Milan
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
40.200, -93.120

Thunderstorm Wind, De Kalb

When
June 18, 10:28 PM CST
Where
De Kalb County, 0.87 mi NW of Clarksdale
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.830, -94.580

Thunderstorm winds estimated up to 60 mph, caused damage to a machine shed and grain elevator.

Hail, De Kalb

When
June 18, 10:31 PM CST
Where
De Kalb County, 1.27 mi ESE of Clarksdale
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.810, -94.550

Hail, Macon

When
June 18, 10:35 PM CST
Where
Macon County, 0.53 mi E of La Plata
Measured
0.75 in hail
Reported by
Public
Coordinates
40.030, -92.470

Hail, Macon

When
June 18, 10:44 PM CST
Where
Macon County, 0.69 mi N of Macon Arpt
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
39.740, -92.470

Hail, Macon

When
June 18, 10:45 PM CST
Where
Macon County, Atlanta
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
39.900, -92.480

Thunderstorm Wind, Carroll

When
June 18, 11:18 PM CST
Where
Carroll County, 0.69 mi S of Carrollton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.360, -93.500

Thunderstorm winds were estimated up to 60 mph.

Hail, Randolph

When
June 18, 11:43 PM CST
Where
Randolph County, 0.53 mi W of Moberly
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.420, -92.440

Hail, Randolph

When
June 18, 11:52 PM CST
Where
Randolph County, 0.87 mi SE of Moberly
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
39.410, -92.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244335, 244344, 244336, 244347, 244337, 244338, 244340, 244341, 244345, 244342, 244343.